Alert archive / Oklahoma / Wind Advisories in 2008
Wind Advisory 17, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Mar 20, 2008, 2:28 PM CDT for 17 counties in Oklahoma. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2008, 2:28 PM CDT (19:28 UTC)
- Expired
- Mar 20, 2008, 8:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Blaine County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Harper County, OK, Kay County, OK, Kingfisher County, OK, Logan County, OK, Major County, OK, Noble County, OK, Payne County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 57 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 7.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2080 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -271 m²/s²
- 0-3 km storm-relative helicity
- -444 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 201928 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 228 PM CDT THU MAR 20 2008 ...STRONG WINDS THIS AFTERNOON ACROSS NORTHERN THIRD OF OKLAHOMA... .SURFACE LOW DEEPENING OVER EASTERN COLORADO HAS LED TO STRONG WINDS THIS AFTERNOON ACROSS THE NORTHERN THIRD OF OKLAHOMA. THE STRONG WINDS WILL CONTINUE THROUGH THE REST OF THE AFTERNOON HOURS INTO EARLY EVENING. WINDS WILL REMAIN BREEZY OVERNIGHT UNTIL THE SURFACE LOW LIFTS NORTHEAST. OKZ004>020-210100- /O.NEW.KOUN.WI.Y.0017.080320T1928Z-080321T0100Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER 228 PM CDT THU MAR 20 2008 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WILL CONTINUE THROUGHOUT THE AFTERNOON HOURS INTO EARLY EVENING ACROSS THE NORTHERN THIRD OF OKLAHOMA. WIND GUSTS OVER 40 MPH WILL ALSO BE LIKELY IN SOME LOCATIONS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Mar 20, 10:34 AM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Mar 20, 10:34 AM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1034 AM CDT THU MAR 20 2008
.UPDATE...
STRONG SOUTHWEST WINDS TODAY... WITH WIND SPEEDS EXPECTED TO
REMAIN JUST BELOW ADVSY CRITERIA SO WILL HOLD OFF ON ISSUING ONE
BUT IF WIND SPEEDS ARE HIGHER THAN EXPECTED MAY NEED TO ISSUE ONE.
ADJUSTED DEWPTS FOR TODAY. A DECENT GRADIENT MAY DEVELOP ACROSS
THE CWA WITH HEATING CAUSING EVAPORATION OF THE HEAVY RAIN WE HAVE
RECEIVED WHILE DRIER AIR FROM THE PANHANDLES AND MIXING MOVE INTO
WESTERN PORTIONS OF THE FA...ESPECIALLY NW OK WHERE VERY LITTLE
RAIN WAS RECEIVED. WITH THE DRY AIR... GUSTY WINDS... AND WARM
TEMPS EXPECTED THIS AFTN WILL CONT WITH THE RED FLAG WARNING JUST
WITH AN EARLIER START TIME SINCE A FEW OF THE COUNTIES ARE ALREADY
NEAR THE CRITERIA. WILL SEND UPDATES SHORTLY.
MAXWELL
&&
.PREV DISCUSSION... /ISSUED 420 AM CDT THU MAR 20 2008/
DISCUSSION...
A SURFACE LOW PRESSURE SYSTEM IS FORECAST TO INTENSIFY OVER
EASTERN COLORADO AND WESTERN KANSAS TODAY. THIS WILL RESULT IN
STRONG SOUTH TO SOUTHWEST WINDS ACROSS OUR FORECAST AREA TODAY.
WARM TEMPERATURES WILL COVER THE REGION... AND PARTICULARLY DRY
CONDITIONS WILL AFFECT WESTERN PARTS OF OUR FORECAST AREA. THE
COMBINATION OF WARM... DRY... AND WINDY CONDITIONS... PLUS
A GOOD SUPPLY OF DORMANT VEGETATION JUSTIFIES A RED FLAG WARNING
FOR THE WESTERN PART OF OKLAHOMA. THE WARNING WILL INCLUDE THE
SAME REGION AS THE PREVIOUS FIRE WEATHER WATCH... PLUS WOODS
COUNTY.
PARTS OF NORTHWEST OKLAHOMA WILL HAVE BORDERLINE CONDITIONS FOR A
WIND ADVISORY. THE DAY SHIFT WILL NEED TO MONITOR THE SITUATION
CLOSELY AS IT DEVELOPS IN CASE AN ADVISORY BECOMES NECESSARY.
AS THE LOW PRESSURE SYSTEM MOVES EAST TONIGHT AND FRIDAY... A COLD
FRONT WILL SWEEP SOUTH ACROSS OKLAHOMA AND NORTH TEXAS... BRINGING
COOLER WEATHER INTO THE REGION. THEN... AN UPPER-LEVEL WAVE WILL
MOVE QUICKLY SOUTHEAST INTO THE SOUTHERN PLAINS FOR THE WEEKEND...
BRINGING A CHANCE OF RAIN WITH IT.
WINDY AND WARM CONDITIONS WILL RETURN EARLY NEXT WEEK... FOLLOWED
BY AN UNCERTAIN FORECAST FOR MID-WEEK. MODEL GUIDANCE BECOMES VERY
UNCOORDINATED BY WEDNESDAY OF NEXT WEEK... BUT HAVE RELIED FAIRLY
HEAVILY ON THE ECMWF EVEN IN THAT PART OF THE FORECAST... DUE TO
ITS CONTINUING SUPERIOR PERFORMANCE OVERALL. THE ECMWF SHOWS ZONAL
FLOW FOR MID-WEEK... WITH MILD CONDITIONS AND MINIMAL CHANCES FOR
RAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 73 48 69 40 / 0 0 10 0
HOBART OK 76 48 70 40 / 0 0 0 0
WICHITA FALLS TX 75 50 75 43 / 0 0 0 0
GAGE OK 81 43 69 35 / 0 0 0 0
PONCA CITY OK 73 50 67 38 / 0 0 10 0
DURANT OK 70 48 70 45 / 0 0 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR OKZ004-005-009-
010-014-021-033.
TX...NONE.
&&
25/06Hazardous weather outlook, Mar 20, 11:30 AM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1130 AM CDT THU MAR 20 2008
OKZ004>048-050>052-TXZ083>090-211200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1130 AM CDT THU MAR 20 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
DRY AND STABLE AIR ACROSS THE REGION WILL PREVENT THUNDERSTORM
DEVELOPMENT THROUGH TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY MAR 21.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...ZERO PERCENT.
OTHER HAZARDOUS WEATHER...
EXTREME WILDFIRE BEHAVIOR WILL BE POSSIBLE THIS AFTERNOON ESPECIALLY
ACROSS THE FAR WESTERN PORTIONS OF OKLAHOMA DUE TO THE DEVELOPMENT
OF UNSEASONABLY WARM TEMPERATURES... LOW HUMIDITIES AND GUSTY
SOUTHWEST WINDS. SEE THE RED FLAG WARNING FOR ADDITIONAL DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
A STORM SYSTEM DROPPING SOUTHEAST INTO THE SOUTHERN PLAINS WILL
BRING A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY NIGHT TO PARTS OF
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.
MAXWELLThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 4:23 AM CDT | Red Flag Warning | OUN | Beckham, Ellis, Harmon, Harper, Roger Mills, Woods and 1 more | 15 hr |
| Mar 20, 10:09 AM CDT | River Flood Warning | OUN | Caddo, Garvin, Grady | 16 hr |
Nearby
Wind Advisories in Oklahoma, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.